On a queueing model with service interruptions

O.J. Boxma, M.R.H. Mandjes, O. Kella

Research output: Contribution to journalArticleAcademicpeer-review

15 Citations (Scopus)


Single-server queues in which the server takes vacations arise naturally as models for a wide range of computer, communication, and production systems. In almost all studies on vacation models, the vacation lengths are assumed to be independent of the arrival, service, workload, and queue length processes. In the present study, we allow the length of a vacation to depend on the length of the previous active period (viz. the period since the previous vacation). Under rather general assumptions regarding the offered work during active periods and vacations, we determine the steady-state workload distribution, both for single and multiple vacations. We conclude by discussing several special cases, including polling models, and relate our findings to results obtained earlier.
Original languageEnglish
Pages (from-to)537-555
JournalProbability in the Engineering and Informational Sciences
Issue number4
Publication statusPublished - 2008


Dive into the research topics of 'On a queueing model with service interruptions'. Together they form a unique fingerprint.

Cite this